# SDR AALA20091001DFW03

- Difficulty date: October 1, 2009
- Submitted: October 6, 2009
- Operation: Air carrier
- Aircraft: N458AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49563
- Aircraft time: 63,409 hours, 33,183 cycles
- System (JASC): 2150 · Cabin Cooling System
- Part: A/C Pack
- Condition: Dirty
- Location: Ac Bay
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H, A

## Discrepancy

APPROACHING FL180 CREW STARTED SMELLING FUMES IN THE COCKPIT AS FLIGHT ATTENDANTS REPORTED A BURNING SMELL GETTING STRONGER AT THE BACK OF THE CABIN.  TURNED OFF RECIRCULATION FAN.  RETURNED TO DFW AND LANDED WITHOUT INCIDENT.  PERFORMED AIR CONDITIONING PACK BURN OUT AND REPLACED COALESCER BAGS.  SYSTEM GROUND CHECKED NORMAL OPERATION.
